Alert archive / Illinois / Flash Flood Warnings in 2002
Flash Flood Warning 55, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Nov 10, 2002, 1:14 AM CST for Gallatin County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2002, 1:14 AM CST (07:14 UTC)
- Expired
- Nov 10, 2002, 4:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Gallatin County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 100714 FFWPAH ILC059-101015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 113 AM CST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... GALLATIN COUNTY IN SOUTHERN ILLINOIS * UNTIL 415 AM CST * AT 110 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUING TO MOVE ACROSS THE SOUTHERN PART OF GALLATIN COUNTY. RAINFALL IN EXCESS OF 3 INCHES OVER THE PAST 3 HOURS WAS INDICATED BY DOPPLER RADAR OVER PARTS OF SOUTHERN GALLATIN COUNTY. * LOCATIONS IMPACTED INCLUDE... GIBSONIA AND SALINE MINES BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. LAT...LON 3781 8811 3764 8820 3762 8837 3779 8838 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 9, 1:48 PM CST, 11 hours 26 minutes earlier.
Area forecast discussion, Nov 9, 1:48 PM CST, 11 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 148 PM CST SAT NOV 9 2002 SEVERAL CHALLENGES WITH THE PACKAGE...CONVECTION/SEVERITY TONIGHT AND TOMORROW...OVERALL TIMING OF PRECIPITATION AND WINDS. 12 UTC UPPER AIR MAPS SHOW SEVERAL SHORTWAVES IN THE SOUTHWEST FLOW AT 500MB. THE ONE OVER TEXAS WILL BE OUR MAIN CONCERN TONIGHT...ANOTHER OVER MONTANA...WHICH WILL BRING AN END TO THE PRECIPITATION ON SUNDAY. 170KT JET AT 250 MB WAS SEEN OVER THE ROCKIES. AT 850...THE MOISTURE AND FLOW SUGGEST THE DEEPER MOISTURE WILL BE TO OUR EAST WITH SOUTHWEST FLOW. AT THE SURFACE 70 DEGREE DEWPOINTS WERE ALONG THE GULF COAST WITH MID 50S ALREADY HERE. GRADIENT AHEAD OF SURFACE LOW PRODUCING WIND GUST OVER 30 MPH IN THE CWA. PREFER COMBINATION OF RUC AND AVN MODELS FOR THIS PACKAGE. MOISTURE WILL CONTINUE TO MOVE NORTH EARLY THIS EVENING AT THE SURFACE AND ISENTROPICALLY ALONG THE 300K SURFACE. THIS MOISTURE WILL AID IN THE DESTABILIZATION OF THE ATMOSPHERE...HOWEVER...18 UTC LAPS SOUNDING HAS A PRETTY LARGE CAP. WITH THE HIGH SHEAR ONLY A LITTLE INSTABILITY IS NEEDED TO GET THUNDERSTORMS GOING. WILL CONTINUE WITH CHANCE OVER THE WEST AND LIKELY EAST TONIGHT. STORM RELATIVE HELICITY VALUES FORECAST TO BE NEAR 600 THIS EVENING OVER THE EASTERN HALF...SO ROTATION IS LIKELY ONCE STORMS START. WILL KEEP MENTION OF SEVERE. AS FIRST WAVE EXITS THE AREA TONIGHT...MOST OF THE PRECIPITATION WILL END BY MIDNIGHT...BUT MAY LINGER OVER THE NORTHERN SECTIONS. SWODY2 HAS US IN SLIGHT...BUT CURRENT THINKING IS THAT COLD FRONT WILL BE ALONG A BOONVILLE INDIANA TO MAYFIELD KENTUCKY LINE BY 18Z AND SHOULD EXIT THE AREA BY 21Z. WILL END PRECIP FROM WEST TO EAST DURING THE DAY. RIDGING SETS UP FOR MOST OF THE UPCOMING WEEK UNTIL THURSDAY NIGHT AND FRIDAY AS COLD FRONT DROPS SOUTH INTO THE REGION. MRF, ENSEMBLES AND ECMWF ALL IN GENERAL AGREEMENT ON THIS FEATURE. CURRENT FORECAST HAS CHANCE OF RAIN FRIDAY...WILL INTRODUCE THURSDAY NIGHT CHANCE AS WELL. AS FOR TEMPERATURES...LOCAL TEMPERATURE COMPUTATIONS WERE CLOSEST TO THE AVN...SO MAINLY MINOR CHANGES MADE TO AVN/MEX GUIDANCE. MAIN CHANGES TO GRIDS... TIMING OF PRECIPITATION AND WINDS TOMORROW ALONG WITH LOWER POPS DROPPED MENTION OF PRECIP MONDAY NIGHT INTO TUESDAY INTRODUCE CHANCE OF SHOWERS THURSDAY NIGHT. THANKS TO ILX FOR COORD. .PAH...NONE. SPODEN
Hazardous weather outlook, Nov 9, 5:45 PM CST, 7 hours 29 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-101115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 545 PM CST SAT NOV 9 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE... A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES FOR THE OUTLOOK AREA TONIGHT. ISOLATED TORNADOES ARE POSSIBLE...HOWEVER...THE PRIMARY THREAT REMAINS DAMAGING THUNDERSTORM WINDS. BRISK SOUTH WINDS WILL CONTINUE TO TRANSPORT MOIST AND UNSTABLE AIR ACROSS OUR REGION TONIGHT. AN UPPER LEVEL DISTURBANCE OVER THE OZARK REGION OF MISSOURI THIS EVENING WILL MOVE EAST...ACROSS THE LOWER OHIO VALLEY LATE TONIGHT. THIS DISTURBANCE MAY INITIATE THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE. THE CHANCE OF STORMS WILL GRADUALLY INCREASE DURING THE EVENING...WITH THE HIGHEST CHANCES AROUND MIDNIGHT. STORM MOVEMENT WILL BE TO THE NORTHEAST AROUND 45 MPH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. .DAYS TWO THROUGH SEVEN... A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. PRELIMINARY INDICATIONS ARE THAT LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. THE GREATEST THREAT OF SEVERE STORMS IS FORECAST OVER WESTERN KENTUCKY DURING THE MIDDAY HOURS. THE COLD FRONT WILL MOVE EAST OF THE REGION AROUND MID AFTERNOON...ENDING THUNDERSTORM ACTIVITY. YORK
In the hours before
Local storm report, Nov 9, 8:40 PM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
840 PM CST SAT NOV 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM DOGWOOD MO 1.50 INCH HAIL
11/09/02 MISSISSIPPI REPORTED BY THE PUBLIC.
DLL/MJNLocal storm report, Nov 9, 10:44 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1044 PM CST SAT NOV 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1033 PM GOREVILLE IL 1.00 INCH HAIL
11/09/02 JOHNSON REPORTED BY JOHNSON
COUNTY SHERIFFS OFFICELocal storm report, Nov 9, 11:04 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1104 PM CST SAT NOV 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM FRUITLAND MO 0.75 INCH HAIL
11/09/02 CAPE GIRARDEAU REPORTED BY THE PUBLIC.
DLL/MJNSpecial weather statement, Nov 9, 11:05 PM CST, 2 hours 9 minutes before
ILZ084-092-MOZ076-086-087-109>112-114-100530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1105 PM CST SAT NOV 9 2002 THE TORNADO WATCH HAS BEEN CANCELLED FOR ALL OF SOUTHEAST MISSOURI AND JACKSON AND ALEXANDER COUNTIES IN SOUTHWEST ILLINOIS.
Local storm report, Nov 9, 11:53 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1153 PM CST SAT NOV 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM FRUITLAND MO WIND DAMAGE
11/09/02 CAPE GIRARDEAU TRAILER FLIPPED UP
AGAINST HOUSE AND CAUSED
SOME STRUCTURAL DAMAGE TO
HOUSE...SEVERAL LARGE
TREE LIMBS DOWN...
REPORTED BY COUNTY EM
1140 PM WADESVILLE IN 64 MPH WIND GUST
11/09/02 POSEY REPORTED BY TRAINED
SPOTTERSLocal storm report, Nov 10, 1:02 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
102 AM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1208 AM 3N EDDYVILLE IL 1.75 INCH HAIL
11/10/02 POPE RELAYED BY SALINE COUNTY
SHERIFFS OFFICEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 11:15 PM CST | Tornado Warning | PAH | Johnson, Pope | 45 min |
| Nov 9, 11:28 PM CST | Severe Thunderstorm Warning | PAH | Union | 47 min |
| Nov 9, 11:40 PM CST | Tornado Warning | PAH | Hardin | 50 min |
| Nov 9, 11:59 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Pope | 61 min |
| Nov 10, 12:11 AM CST | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 64 min |
| Nov 10, 12:29 AM CST | Tornado Warning | PAH | Hardin | 61 min |
| Nov 10, 12:59 AM CST | Severe Thunderstorm Warning | PAH | Pope | 61 min |
| Nov 10, 1:23 PM CST | Tornado Warning | PAH | Jackson | 37 min |
| Nov 10, 1:40 PM CST | Tornado Warning | PAH | Franklin | 50 min |
| Nov 10, 2:04 PM CST | Tornado Warning | PAH | Hamilton | 41 min |
| Nov 10, 2:30 PM CST | Severe Thunderstorm Warning | PAH | Alexander | 30 min |
| Nov 10, 2:33 PM CST | Tornado Warning | PAH | Wayne, White | 27 min |
| Nov 10, 2:42 PM CST | Severe Thunderstorm Warning | PAH | Pulaski | 33 min |
Nearby
Flash Flood Warnings in Illinois, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.